Alert archive / Florida / Special Weather Statements in 2014

Special Weather Statement, NWS Melbourne, FL

April 18, 2014Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 18, 2014, 8:13 PM EDT for Saint Lucie County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2014, 8:13 PM EDT (00:13 UTC)
Expired
Apr 18, 2014, 8:45 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1093 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WWUS82 KMLB 190013
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT FRI APR 18 2014

FLZ059-190045-
ST. LUCIE-
813 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 40 AND 45 MPH OVER ST. LUCIE COUNTY...

* UNTIL 845 PM EDT.

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR TRADITION...MOVING 
NORTHEAST AT 25 MPH. THIS STORM WILL ALSO PRODUCE LOCALLY HEAVY 
RAINFALL AMOUNTS OF ONE TO TWO INCHES AND CLOUD TO GROUND LIGHTNING 
STRIKES.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
INCLUDE FORT PIERCE...INDIAN RIVER ESTATES AND PORT SAINT LUCIE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW 
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL 
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM 
PASSES.

LAT...LON 2726 8021 2728 8023 2726 8023 2726 8028
      2721 8028 2722 8064 2756 8042 2756 8031
      2755 8032 2747 8028 2745 8028 2732 8021
      2727 8019
TIME...MOT...LOC 0011Z 215DEG 23KT 2725 8048

$$


15

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 3:23 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 18, 3:23 PM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT FRI APR 18 2014

.DISCUSSION...

...POTENTIAL FOR LOCALLY HEAVY RAINFALL AND SEVERE STORMS THIS
AFTERNOON AND EARLY EVENING...

...HAZARDOUS BOATING THROUGH EASTER AND INTO EARLY NEXT WEEK...

CURRENT-TONIGHT...DEVELOPING LOW PRESSURE CENTER IN THE NORTHEAST
GULF OF MEXICO/FLORIDA BIG BEND AREA WILL TRACK ACROSS NORTHERN
CENTRAL AND NORTH FLORIDA OVERNIGHT AND OFF THE GEORGIA COAST
SATURDAY MORNING. IN THE EASTERN GULF OF MEXICO A LINE OF STRONG TO
SEVERE STORMS AHEAD OF THE COLD FRONT WILL/HAS COME ASHORE THE WEST
CENTRAL FLORIDA COAST ROUGHLY BETWEEN HOMOSASSA SPRINGS AND SARASOTA
DURING THE AFTERNOON AND RACE OFF TO THE NORTHEAST AT 30 TO 40 MPH.
STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS OVER 60 MPH...HEAVY
RAIN AND HAIL WILL ACROSS WEST CENTRAL FLORIDA AND BRUSH NORTHWEST
LAKE COUNTY MID TO LATE AFTERNOON.

LATEST SHORT TERM MODELS...RUC AND HRRR 3KM...FORECAST SOUNDING
HODOGRAPHS AND WIND PROFILES FOR EAST CENTRAL FLORIDA SUGGEST STRONG
GUSTS VS. SIGNIFICANT ROTATION THROUGH THE EVENING. THE LARGER SCALE
MODELS ARE INDICATING THAT THE COLD FRONT WILL PUSH ACROSS CENTRAL
FLORIDA OVERNIGHT AND CLEAR THE FORECAST AREA LATE SATURDAY.

PREVIOUS ZONES DISCUSSION

THIS WEEKEND...CLOSED DEEP LAYER LOW WILL DRIFT EASTWARD ACROSS
NORTH FL DURING THE DAY ON SAT...WITH THE CENTER REACHING THE ATLC
OCEAN AROUND 00Z/SUNSET. TONGUE OF DRIER AIR WILL WRAP AROUND THE
SOUTH SIDE OF THE LOW...LEAVING BETTER MOISTURE CONFINED TO THE
FAR NORTHERN CWA. AS THE LOW PULLS AWAY...LINGERING MOISTURE WILL
RETRACT INTO THE ATLC...WITH DRY CONDITIONS SETTLING IN BEGINNING
SUNDAY. MAIN CHANGE TO THE FCST WAS TO REMOVE MENTION OF TS AS
MEAN MOISTURE LOOKING A BIT LIMITED...EVEN WITH COLD TEMPS ALOFT
BENEATH THE UPPER LOW. FOR SAT...MAX TEMPS IN THE 70S NORTH/CTRL
TO L-M80S SOUTH WITH LOWS IN THE 50S. ON SUNDAY...U70S NORTH HALF
AND L80S SOUTH HALF WITH LOWS MAINLY IN THE 60S.

MON-THU...HIGH PRES SETTLES SWD ACROSS FL FROM THE SOUTHEAST MON
IN THE WAKE OF THE DEPARTING ATLC LOW. TAIL END OF NRN STREAM SHORT
WAVE TROUGH WILL CROSS FL TUE NIGHT/EARLY WED...WITH WEAK AND LIKELY
DRY COOL FRONTAL PASSAGE AS MOISTURE RETURN ACROSS FL AHEAD OF THE
FRONT LOOKS NEXT TO NIL. CONTINUED DRY WITH SEASONABLE TEMPS MONDAY
RISING TO ABOUT A CATEGORY OR SO ABOVE NORMAL FROM TUE ONWARD.

&&

.AVIATION...THROUGH 19/00Z...PREVAILING VFR CIGS AND VSBY.
18/19Z-19/00Z...TEMPO IFR CIGS/VSBY WITH G40KT MAINLY NORTH OF
KDAB-KISM. A FEW STRONG TO SEVERE STORMS VC KLEE POSSIBLE THROUGH
LATE AFTERNOON.

&&

.MARINE...

CURRENT-THIS AFTERNOON...NOAA BUOYS 009/20NM EAST OF CAPE CANAVERAL
AND 010/120NM EAST OF NEW SMYRNA BEACH WERE RECORDING SOUTHEAST
WINDS 15 TO 20 KNOTS AND 6 TO 8 FOOT SEAS. THE TWO SCRIPPS BUOYS 4
AND 6 NM OFF PORT CANAVERAL AND FORT PIERCE INLET WERE RECORDING 4
TO 5 FOOT SEAS.

TONIGHT-SUNDAY...SOUTHERLY WINDS 15 TO 20 KNOTS OUTSIDE OF SHOWERS
AND STORMS TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS SATURDAY BECOMING
WEST NORTH TO SOUTH LATE AFTERNOON AND OVERNIGHT SATURDAY AS THE
COLD FRONT WILL BE WELL EAST OF FLORIDA AND HIGH PRESSURE BUILDS
OVER THE GULF AND FLORIDA. WINDS SHIFT TO THE NORTH AND INCREASE TO
20 TO 25 KNOTS LATE SUNDAY AND SUNDAY NIGHT. SEAS TO 6 FEET THROUGH
SUNDAY AFTERNOON BUILDING TO 10 TO 12 FEET IN THE GULF STREAM SUNDAY
NIGHT.
 THIS MORNING...THERE WILL BE A CHANCE FOR STRONG STORMS PUSHING
OFFSHORE BY THIS AFTERNOON AND EVENING.

MON-TUE...WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY INTO
TUESDAY AS HIGH PRES BUILDS INTO FL BEHIND THE ATLC LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  71  58  76 /  60  30  20  10
MCO  68  77  57  80 /  60  30  20  10
MLB  70  80  59  79 /  60  30  20  10
VRB  71  81  58  77 /  60  30  10  10
LEE  66  76  56  79 /  60  30  20  10
SFB  68  77  56  78 /  60  30  20  10
ORL  68  76  58  78 /  60  30  20  10
FPR  72  80  59  78 /  60  30  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
     NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
     OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
     TO SEBASTIAN INLET OUT 20 NM.

&&

FORECASTS...WIMMER
IMPACT WX...BOWEN
Hazardous weather outlook, Apr 18, 2:08 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT FRI APR 18 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-190000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EDT FRI APR 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A LARGE CONVECTIVE COMPLEX OVER THE GULF OF MEXICO WILL CONTINUE TO
PUSH EASTWARDS AS AN AREA OF LOW PRESSURE DEVELOPS IN THE EASTERN
GULF. THE STRONGEST ACTIVITY IS BEGINNING TO PUSH ONSHORE NEAR TAMPA
AND WILL BEGIN TO ENTER LAKE COUNTY BETWEEN 4 AND 5 PM BUT
ADDITIONAL STORMS MAY DEVELOP AHEAD OF THE LINE AND ARRIVE IN EAST
CENTRAL FLORIDA EARLIER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR LAKE COUNTY UNTIL 8 PM FOR STORMS WHICH COULD PRODUCE WIND GUSTS
IN EXCESS OF 60 MPH AND QUARTER-SIZED OR LARGER HAIL. A MORE
ISOLATED SEVERE THREAT EXISTS FOR POINTS EAST OF LAKE COUNTY THROUGH
THIS EVENING AS THE LINE IS EXPECTED TO WEAKEN SOME AS IT MOVES
ACROSS THE PENINSULA.

.FLOOD IMPACT...
THE MOIST ATMOSPHERE IN PLACE ACROSS THE REGION AND SLOW MOVEMENT OF
THE LOW PRESSURE SYSTEM WILL ALLOW THIS AFTERNOON'S AND EVENING'S
SHOWERS AND THUNDERSTORMS TO PRODUCE RAINFALL AMOUNTS OF UP TO 2
INCHES IN A SHORT PERIOD OF TIME AND MAY CAUSE NUISANCE FLOODING OF
STREETS AND LOW-LYING AREAS.

.MARINE THUNDERSTORM GUST IMPACT...
A LINE OF SHOWERS AND STORMS WILL APPROACH THE CENTRAL FLORIDA COAST
LATE THIS AFTERNOON AND EVENING. INCREASING SOUTH-SOUTHWESTERLY FLOW
WILL PUSH THIS ACTIVITY OFF TO THE NORTH-NORTHEAST AT 30 TO 35
KNOTS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN
EXCESS OF 35 KNOTS AS THEY MOVE ACROSS INLAND LAKES AND EVENTUALLY
OFFSHORE.

.WATERSPOUT IMPACT...
STORMS MOVING OFF THE COAST LATER THIS AFTERNOON AND EVENING MAY
ACQUIRE ROTATION AND PRODUCE WATERSPOUTS DUE INCREASING WIND SHEAR.

.WIND AND SEA IMPACT...
NORTH OF SEBASTIAN INLET WINDS HAVE BECOME SOUTHEAST AT 15 TO 20
KNOTS BEHIND THE WARM FRONT WHICH PASSED THROUGH THIS MORNING. SEAS
WILL CONTINUE 5 TO 7 FEET NEARSHORE AND 7 TO 8 FEET OFFSHORE. A
SMALL CRAFT ADVISORY REMAINS IN PLACE THROUGH THIS AFTERNOON. SOUTH
OF SEBASTIAN INLET...SMALL CRAFT SHOULD EXERCISE CAUTION AS
SOUTHEAST WINDS CONTINUE AROUND 15 TO 20 KNOTS.

.RIP CURRENT IMPACT...
EASTERLY SWELL AND THE RECENT FULL MOON WILL CONTINUE TO RESULT
IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. CHECK
WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH AND
SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A LOW PRESSURE SYSTEM IS EXPECTED TO SLOWLY MOVE EAST OF THE
STATE BY SATURDAY NIGHT BRINGING A COLD FRONT THROUGH THE
PENINSULA. SHOWERS AND STORMS ALONG WITH LOCALLY HEAVY RAINFALL
AND A FEW STRONG STORMS WILL BE POSSIBLE AGAIN ON SATURDAY AHEAD
OF THE FRONT. BRISK SOUTH-SOUTHWESTERLY WINDS WILL BRING UNFAVORABLE
BOATING CONDITIONS ON SATURDAY...WITH A NORTH NORTHEASTERLY WIND
SURGE BEHIND THE FRONT BRINGING HAZARDOUS BOATING CONDITIONS ON
SUNDAY WITH GUSTS NEAR GALE FORCE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MOSES/BOWEN

In the hours before

Special weather statement, Apr 18, 3:43 PM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT FRI APR 18 2014

FLZ044-045-053-144-182045-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
343 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER LAKE COUNTY...WESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 445 PM EDT.

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS ENTERING SOUTHWEST LAKE COUNTY THAT WILL MOVE
NORTHEAST AT 35 MPH ACROSS ALL OF LAKE COUNTY...EXTREME NORTHWEST
OSCEOLA COUNTY AND FAR WESTERN SECTIONS OF ORANGE COUNTY THROUGH 445
PM. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE
TO TWO INCHES...GUSTY WINDS TO 40 TO 50 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CLERMONT...LEESBURG...TAVARES AND UMATILLA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8196 2897 8166 2905 8166 2905 8164
      2926 8165 2921 8162 2920 8158 2912 8150
      2910 8150 2909 8147 2898 8136 2894 8135
      2860 8152 2826 8156 2826 8166 2834 8167
      2835 8196
TIME...MOT...LOC 1939Z 196DEG 34KT 2829 8194

15
Special weather statement, Apr 18, 4:41 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
441 PM EDT FRI APR 18 2014

FLZ041-044>046-053-144-182130-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
441 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
TO AROUND 45 MPH OVER EASTERN LAKE COUNTY...ORANGE COUNTY...OSCEOLA
COUNTY...WESTERN SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 530 PM EDT.

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
LEESBURG...TO LAKE APOPKA TO CELEBRATION...MOVING NORTHEAST AT 30
MPH. THESE STORMS WILL CONTAIN LOCALLY HEAVY RAIN...CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 45 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE POINCIANA...DOCTOR PHILLIPS...KISSIMMEE...DELAND...
ORLANDO...AND SAINT CLOUD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2927 8141 2926 8134 2919 8131 2765 8095
      2765 8113 2783 8122 2786 8131 2806 8145
      2802 8138 2808 8135 2808 8145 2825 8156
      2826 8166 2834 8166 2835 8175 2897 8183
      2897 8166 2928 8165 2932 8168 2940 8144
TIME...MOT...LOC 2035Z 196DEG 28KT 2799 8156

15
Special weather statement, Apr 18, 5:29 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT FRI APR 18 2014

FLZ041-045>047-053-141-147-182230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-
529 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHWESTERN BREVARD COUNTY...EASTERN
ORANGE COUNTY...OSCEOLA COUNTY...SEMINOLE COUNTY...VOLUSIA COUNTY...

* UNTIL 630 PM EDT.

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM PIERSON TO SANFORD TO LAKE KISSIMMEE
MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL PRODUCE WIND GUSTS TO
BETWEEN 40 AND 50 MPH...LOCALLY HEAVY RAIN...AND FREQUENT LIGHTNING
STRIKES.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE DAYTONA BEACH...DELTONA...BITHLO...AND HOLOPAW.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2908 8093 2859 8057 2845 8052 2840 8058
      2828 8061 2829 8066 2823 8064 2767 8100
      2765 8113 2783 8122 2787 8131 2898 8135
      2936 8154 2940 8142 2927 8141 2927 8116
      2941 8116 2943 8110
TIME...MOT...LOC 2126Z 208DEG 44KT 2877 8124

15
Special weather statement, Apr 18, 7:17 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
717 PM EDT FRI APR 18 2014

FLZ059-064-190015-
MARTIN-ST. LUCIE-
717 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER MARTIN COUNTY...ST. LUCIE COUNTY...

* UNTIL 815 PM EDT.

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 11 MILES NORTHWEST OF
INDIANTOWN...MOVING NORTHEAST AT 20 MPH. LOCALLY HEAVY RAINFALL
AMOUNTS OF ONE TO TWO INCHES...GUSTY WINDS TO 50 MPH AND FREQUENT
LIGHTNING STRIKES WILL ACCOMPANY THIS STORM.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE NORTH RIVER SHORES...NETTLES ISLAND...STUART...PORT SAINT
LUCIE AND SAINT LUCIE WEST.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2755 8061 2756 8031 2743 8027 2732 8021
      2729 8020 2728 8019 2727 8019 2721 8015
      2716 8015 2703 8009 2703 8008 2698 8008
      2695 8061
TIME...MOT...LOC 2316Z 244DEG 14KT 2717 8054

15
Special weather statement, Apr 18, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
813 PM EDT FRI APR 18 2014

FLZ059-190045-
ST. LUCIE-
813 PM EDT FRI APR 18 2014

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER ST. LUCIE COUNTY...

* UNTIL 845 PM EDT.

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR TRADITION...MOVING
NORTHEAST AT 25 MPH. THIS STORM WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS OF ONE TO TWO INCHES AND CLOUD TO GROUND LIGHTNING
STRIKES.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FORT PIERCE...INDIAN RIVER ESTATES AND PORT SAINT LUCIE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2726 8021 2728 8023 2726 8023 2726 8028
      2721 8028 2722 8064 2756 8042 2756 8031
      2755 8032 2747 8028 2745 8028 2732 8021
      2727 8019
TIME...MOT...LOC 0011Z 215DEG 23KT 2725 8048

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:21 PM EDTAreal Flood AdvisoryMLBSaint Lucie3 hr
Apr 18, 11:15 PM EDTSpecial Marine WarningMLB2 hr
Apr 19, 3:42 PM EDTSmall Craft AdvisoryMLB54 hr

Nearby

Special Weather Statements in Florida, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.